MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, manufacturing instructions, specifications, quality control and visual inspection of the returned device was conducted during the investigation.The flexor ansel guiding sheath was returned for evaluation.Visual inspection of the device revealed that the tip was nicked.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.It is unlikely that the deformed tip was introduced during the manufacturing process.It is possible that the dilator distal tip became damaged during shipping or handling.Based on the information provided and results of the investigation it is unlikely that the deformed tip was a result of the manufacturing process.The most likely root cause of the reported event may be related to damage sustained to the distal tip of the dilator during shipping or handling; however, this cannot be conclusively determined.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.
 
Event or Problem Description
During the course of investigation of the flexor ansel guiding sheath, it was noted that the material on the tip of the dilator was nicked.The customer had complained that prior to use the dilator was noted to be kinked and could not be used for the procedure.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.The device was returned for evaluation.The device failure analysis revealed that the distal tip of the dilator was nicked.A device history record review of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
An international customer reported that upon opening the package, the dilator was kinked.Another one from a different lot was used for the procedure.Further investigation revealed that the distal tip of the first dilator was nicked.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6612763
Report Number1820334-2017-01227
Device Sequence Number10925124
Product Code DYB
UDI-Device Identifier00827002299993
UDI-Public(01)00827002299993(17)190420(10)6903349
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKSAW-7.0-18/38-55-RB-ANL1-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/16/2017
Supplement Date Received by Manufacturer07/27/2017
Initial Report FDA Received Date06/05/2017
Supplement Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1